Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 2007, 3:41 PM CDT for Knox County, Missouri. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 8, 2007, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 208 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:15 PM CDT | HAIL 0.88 | Knox City, MO | NICKEL SIZE HAIL FOR ABOUT 5 MINUTES IN KNOX CITY. |
| Aug 8, 4:25 PM CDT | HAIL 1 | 3 N Knox City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 082041 SVRLSX MOC103-082145- /O.NEW.KLSX.SV.W.0175.070808T2041Z-070808T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 445 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF EDINA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EDINA... KNOX CITY... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4030 9235 4010 9235 3995 9195 4031 9195 $$ CVKING
1 follow-up statement
000 WWUS53 KLSX 082052 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT WED AUG 8 2007 MOC103-082145- /O.CON.KLSX.SV.W.0175.000000T0000Z-070808T2145Z/ KNOX MO- 352 PM CDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR KNOX COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDINA...MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EDINA...KNOX CITY AND NEWARK. LAT...LON 4030 9235 4010 9235 3995 9195 4031 9195 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 11:40 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 8, 11:40 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT WED AUG 8 2007
.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL FRIDAY NIGHT)...CONTINUE TO
ADVERTISE H500 HI/RIDGE OVER THE SERN CONUS RETROGRADING WWD TO
THE S CNTRL CONUS AND SRN ROCKIES BY LATE THIS WEEK...TURNING THE
WSW FLOW OVER THE NRN FA INTO A NWLY FLOW BY LATE WEEK. A SERIES
OF MCV VORTS WILL MAINLY PASS TO OUR N OVER THE NEXT 24 HOURS...
BUT AS WE HAVE SEEN THE PAST 24 HOURS...HAVE BEEN STEADILY MAKING
MORE AND MORE HEADWAY SWD...A SIGN THAT THINGS ARE ABOUT TO CHANGE
IN THIS HEAT WAVE. AT THE SURFACE...A FRONT WILL REMAIN IN PLACE
ACROSS NRN MO AND CNTRL IL...BUT THIS FRONT IS NOT EXPECTED TO GO
ANYWHERE...BUT RATHER SIT AND FADE DURING THE NEXT 24 HOURS.
ANOTHER CDFNT MOVING SWD THRU IA ATTM WILL SUPPLANT THIS FIRST
FRONT AND EVENTUALLY DRIVE STRAIGHT THRU THE FA FOR LATE WEEK...
TAKING FULL ADVANTAGE OF THE TURN IN THE MID LEVEL FLOW. HI
PRES...NOW ADVERTISED A BIT STRONGER THAN WE SAW IN THE MODELS 24
HOURS AGO AT 1016MB...WILL BUILD IN AND DOMINATE THE AREA FOR THE
EARLY PART OF THE WEEKEND.
PCPN CHANCES ARE FOREMOST ON THE MIND THIS MORNING WITH MCS IN
FULL SWING OVER NRN MO AND SRN IA. ONE OUTFLOW BDRY HAS ALREADY
PASSED THRU THE FA AND IS NOW BEGINNING TO FADE OVER SRN IL AND
SERN MO. A NEW OUTFLOW BOUNDARY HAS KICKED OUT AND IS OVER THE
I-70 CORRIDOR ATTM. THIS NEW OUTFLOW HAS DEVELOPED TSRA IN ITS SWD
PUSH...BUT HAS BEEN LESS EFFECTIVE AT DEVELOPING NEW CELLS AS IT
HAS PUSHED S. BELIEVE MAIN PCPN IMPACT WILL BE OVER THE NRN FA
THRU SUNRISE...BUT CANNOT RULE OUT A FEW ISOLD TSRA NEAR THE I-70
CORRIDOR AS THIS SECOND OUTFLOW PASSES THRU. HEADING INTO THE
AFTERNOON...BELIEVE A THIRD OUTFLOW BOUNDARY WILL EVENTUALLY
SETTLE AND SETUP OVER THE NRN FA AND INTO THE SWRN IL COUNTIES AS
WELL. THIS THIRD OUTFLOW WILL COMBINE WITH TAKING ADVANTAGE OF THE
PRESENCE OF THE MOISTURE/INSTABILITY AXIS AND A WEAKER MID LEVEL
CAP TO POSSIBLY DEVELOP NEW ISOLD TSRA DURING THE AFTERNOON HOURS.
BUFKIT SOUNDINGS EVEN SHOW NO CIN OVER THE STL METRO AREA THIS
AFTERNOON WITH SOME OLD OUTFLOW BOUNDARIES POSSIBLY STILL HANGING
AROUND...ALBEIT IF THEY DO...THEY WILL BE VERY WEAK AND ILL
DEFINED.
OUTSIDE OF THIS...MAIN PCPN CHANCES WILL HOVER NEAR CDFNT AS IT
MAKES IT PUSH INTO THE NRN FA LATE TONIGHT THRU MIDDAY THURSDAY...
AND EVENTUALLY INTO THE I-70 CORRIDOR REGION BY LATE THURSDAY
AFTERNOON AND THRU THE SRN FA BY THURSDAY NIGHT. DESPITE EXCELLENT
MOISTURE AND INSTABILITY INVOF THIS CDFNT... MODELS ARE SPLIT
OVER THE STRENGTH OF THE MID LEVEL CAP WITH THIS FRONT AND NOT
SURE WHETHER TO DEVELOP PCPN OR NOT. LO LEVEL CONVERGENCE ISN/T
FANTASTIC WITH THIS FRONT...BUT BELIEVE ENOUGH TO AT LEAST WARRANT
LOW CHANCE AT THIS TIME.
NOW THAT WE HAVE SOME IDEA ON PCPN CHANCES...WE MUST NOW TURN OUR
ATTENTION ON THEIR IMPACT ON THE HEAT FORECAST. FOR TODAY...WITH
THE SHIFT OF ACTIVITY TO IN THE NRN FA...AND POSSIBLY EXPANDING
SEWD INTO SWRN IL AND/OR THE STL METRO AREA...AS WELL AS THE
EXPECTED DIMINISHING OF PCPN COVERAGE TO ISOLD MOST
AREAS...BELIEVE THE 24C AT H850 AIR WILL EVENTUALLY WIN OUT MOST
PLACES AND FORCE TEMPS BACK TO NEAR 100F FOR MOST LOCATIONS AGAIN
TODAY. THE NRN FA IS THE MOST QUESTIONABLE AREA SINCE THEY WILL BE
MOST LIKELY TO RETAIN CONVECTIVE DEBRIS CLOUDS WELL INTO MIDDAY.
HOWEVER IT WON/T TAKE MUCH SUN UP THERE TO SURGE TEMPS UPWARD.
HIGHER DEWPOINTS EXPECTED IN THE NRN FA NEAR THE STATIONARY
FRONTAL BOUNDARY WILL BALANCE OUT COOLER EXPECTED TEMPS...AND LOOK
FOR ANOTHER DAY OF MIXING OUT TO LOWER DEWPOINTS ELSEWHERE. WILL
STILL SEE HEAT INDICES NEAR 105F MOST LOCATIONS TODAY. SIMILAR
SCENARIO FOR THURSDAY...WITH EXPECTED LATE DAY FROPA FOR EVEN THE
NRN FA...SHOULD STILL SEE ONE MORE HOT DAY...WITH THE BULK OF PCPN
CHANCES NOT EXPECTED UNTIL THE FRONT MOVES IN.
BIG QUESTION IS ON FRIDAY. WE ARE NOW EXPECTING A STRONGER HI PRES
AT 1016 MB VERSUS 1012MB...AND MODELS CONTINUE TO SHOW H850 TEMPS
COOLING TO 18-20C OVER AT LEAST THE NERN HALF OF THE FA...ALONG
WITH DEWPOINTS FALLING OFF INTO THE 60S. SO CONFIDENCE IS
INCREASING IN THE INABILITY TO REACH HEAT WARNING CRITERIA FOR
FRIDAY...AND SO HAVE DECIDED TO CANCEL THE HEAT WARNING FOR MOST
OF SWRN IL...BUT HUNG ON TO IT FOR METRO EAST AS WELL AS THE REST
OF THE STL METRO AREA AND AREAS TO THE S AND W...AS FIGURE THE
BEST POLICY IS TO CANCEL PIECEMEAL SINCE THIS IS STILL 48 HOURS
AWAY.
TES
&&
.AVIATION...
FOR THE 18Z TAFS...
CONVECTION REMAINED LATE THIS MORNING ACROSS NORTHERN MO JUST TO THE
NORTHWEST OF THE FORECAST AREA. MOST OF THE AREA REMAINED CLEAR AT
THIS TIME. THE CUMULUS FIELD HAS DEVELOPED ACROSS THE EASTERN OZARKS
INTO EASTERN MO. EXPECT MOST OF THE CONVECTION TO REMAIN ACROSS THE
NORTHERN PORTION OF THE AREA THIS AFTERNOON AND OVERNIGHT. A WEAK
COLD FRONT IS FORECAST TO DROP INTO NORTHERN MO BY 12Z THURSDAY.
SCATTERED CONVECTION MAY ACCOMPANY THE FRONT DURING THE MORNING
HOURS THURSDAY AND AFFECT THE STL METRO AREA BY LATE MORNING.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MADISON IL-
MONROE IL-RANDOLPH IL-ST. CLAIR IL.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 8, 5:27 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT WED AUG 8 2007 ILZ079-100>102-MOZ041-042-047>052-059>065-072>075-084-085-099- 091200- RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 527 AM CDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THIS AFTERNOON...WITH READINGS BETWEEN 105 AND 110 DEGREES. LITTLE RELIEF FROM THE HEAT IS EXPECTED TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT. FOR FURTHER INFORMATION... PLEASE REFER TO THE WARNING PRODUCT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON. WHILE SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THROUGH EARLY FRIDAY EVENING...WITH PEAK READINGS OF BETWEEN 105 AND 110 DEGREES EXPECTED THURSDAY AFTERNOON...AND APPROACHING 105 DEGREES FRIDAY AFTERNOON. LITTLE RELIEF FROM THE HEAT IS EXPECTED DURING THURSDAY NIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL EARLY FRIDAY EVENING. FOR FURTHER INFORMATION... PLEASE REFER TO THE WARNING PRODUCT. THE RELIEF FROM THE HEAT AND HUMIDITY IS EXPECTED TO BE SHORT- LIVED...AS AFTERNOON HEAT INDEX READINGS EXCEED 100 DEGREES AGAIN BY EARLY NEXT WEEK. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE THURSDAY AND THURSDAY NIGHT WITH AN ACCOMPANYING THREAT OF THUNDERSTORMS. THIS FRONT WILL EVENTUALLY OFFER RELIEF FROM THE EXTREME HEAT BEGINNING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-095>099-MOZ018-019-026-027-034>036- 091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE- 527 AM CDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THIS AFTERNOON...WITH READINGS BETWEEN 105 AND 110 DEGREES. LITTLE RELIEF FROM THE HEAT IS EXPECTED TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT. FOR FURTHER INFORMATION... PLEASE REFER TO THE WARNING PRODUCT. SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. INSTABILITY WILL STILL REMAIN HIGH...WITH SOME STORMS EXCEEDING SEVERE LIMITS. DAMAGING WINDS IN EXCESS OF 60 MPH IS THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PERSISTENT HOT AND HUMID WEATHER WILL RESULT IN DANGEROUS HEAT INDEX LEVELS THROUGH EARLY THURSDAY EVENING...WITH PEAK READINGS OF AROUND 105 DEGREES EXPECTED THURSDAY AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL EARLY THURSDAY EVENING. FOR FURTHER INFORMATION... PLEASE REFER TO THE WARNING PRODUCT. THE RELIEF FROM THE HEAT AND HUMIDITY IS EXPECTED TO BE SHORT- LIVED...AS AFTERNOON HEAT INDEX READINGS EXCEED 100 DEGREES AGAIN BY EARLY NEXT WEEK. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION THURSDAY AFTERNOON AND NIGHT WITH AN ACCOMPANYING THREAT OF THUNDERSTORMS. THIS FRONT WILL EVENTUALLY OFFER RELIEF FROM THE EXTREME HEAT BEGINNING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...ESPECIALLY OVER PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:06 PM CDT | Tornado Warning | LSX | Knox | 24 min |
| Aug 8, 4:12 PM CDT | Tornado Warning | LSX | Lewis | 63 min |
| Aug 8, 4:49 PM CDT | Tornado Warning | LSX | Marion | 71 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.